Alert archive / Georgia / Flash Flood Warnings in 2024

Flash Flood Warning 2, NWS Jacksonville, FL

July 29, 2024Jeff Davis County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Jul 29, 2024, 8:02 PM EDT for Jeff Davis County, Georgia. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2024, 8:02 PM EDT (00:02 UTC)
Expired
Jul 29, 2024, 10:00 PM EDT
In force
118 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Jeff Davis County, GA

The radar

The Moody AFB radar (KVAX), 100 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2024-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2024-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

995 
WGUS52 KJAX 300002
FFWJAX
GAC161-300200-
/O.NEW.KJAX.FF.W.0002.240730T0002Z-240730T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
802 PM EDT Mon Jul 29 2024

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  South Central Jeff Davis County in southeastern Georgia...

* Until 1000 PM EDT.

* At 802 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3.5 and 4 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3170 8260 3170 8267 3171 8270 3173 8272
      3175 8273 3177 8273 3178 8272 3178 8271
      3178 8265 3176 8260 3174 8260 3173 8258
      3171 8259

FLASH FLOOD...RADAR INDICATED

$$

23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:58 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 29, 3:58 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
358 PM EDT Mon Jul 29 2024

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...

.NEAR TERM...
Issued at 357 PM EDT Mon Jul 29 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Showers and storms are slowly making their way into the western
edges of SE GA and NE FL. Activity will begin to spread from west
to east, with isolated strong thunderstorms possible for
locations west of US-301 in SE GA and NE FL from the late
afternoon into the evening hours, with most activity clearing out
before midnight. Main hazards for any storms that do develop
include strong wind gusts of 40-50 mph, frequent lightning, and
locally heavy rainfall. Max temperatures will top out in the low
90s. By the evening, overnight lows will get down to the low 70s
for inland locations and the mid to upper 70s across coastal
locations.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 357 PM EDT Mon Jul 29 2024

Tuesday, a shortwave mid/upper level trough will move from the
southern Appalachians into the SE US coast while a upper ridge
retreats west from the NW Gulf of Mexico to the TX coast with
west to northwest flow aloft over our area. This will limit the
inland progression of the Atlantic seabreeze to near US 17 with
only scattered coverage of showers and thunderstorms in the
afternoon. Highs will be in the low to mid 90s inland with upper
80s to near 90 degrees at the beaches. Lows Tuesday night will be
in the mid 70s inland and the upper 70s along the coast.

Wednesday, mid/upper level troughing along the SE US coast will
begin to slowly lift away into the western Atlantic while ridging
aloft to the west near the ArkLaTex region builds back to the
east. This will help bring highs into the mid 90s inland and
around 90 at the beaches. Light southeasterly winds will affect
the coast and I-95 to US 17 corridor in the afternoon behind the
Atlantic seabreeze with more southerly winds farther inland. With
an uptick in moisture levels, numerous coverage of showers and
T'storms expected over inland NE FL with more scattered coverage
over SE GA. Lows Wednesday night will be in the mid 70s inland
and the upper 70s along the coast.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 357 PM EDT Mon Jul 29 2024

Bermuda high pressure ridging will build across the FL peninsula
with more south to southwesterly flow aloft Thursday and Friday
with ridging aloft extending east from the ArkLatex region. Above
normal moisture will supply numerous coverage of showers and storms
focused from highway 301 to US17 corridor as the Gulf seabreeze
merges with the Atlantic seabreeze from strong diurnal heating.
Temperatures will be above normal in the mid 90s inland with some
isolated upper 90s possible and lower 90s along the coast allowing
heat index values to surpass heat advisory thresholds of 108 degrees
Thursday through Saturday.

The National Hurricane Center maintains a 50 percent chance of
development of a tropical system developing between the SW
Atlantic and the Bahamas. There is considerable uncertainty at
this time as the ECMWF model has an organized weak low pressure
system moving from the Bahamas northward towards the Carolinas
Sunday into Monday while the GFS has little in the way of
organization. As a reminder, be sure to check your hurricane plans
and ensure any emergency supplies are stocked and monitor
upcoming forecasts for updates.

&&

.AVIATION...
(18Z TAFS)
Issued at 357 PM EDT Mon Jul 29 2024

Some showers and storms will develop over the western edges of the
area, with GNV seeing the highest chances of having some impacts
this afternoon. VCTS for the rest of TAF sites as can not rule out
some pop-up storms along the sea breeze. Most activity will clear
before midnight. Otherwise, VFR conditions will continue for most
of the TAF period outside of convective activity.

&&

.MARINE...
Issued at 357 PM EDT Mon Jul 29 2024

A stalled front over the area will clear by tonight. Easterly
winds will transition to become light and mostly southerly. Seas
at 2-4 ft as wave periods range in from 7-9 seconds. By midweek,
the southerly flow will continue as the Bermuda ridge axis sets up
to the south over the Bahamas, allowing for slightly stronger
south- southeast winds over the local waters.

Rip Currents: Moderate risk of rip currents at all area beaches
through midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  93  74  94 /  40  40  10  40
SSI  76  90  77  92 /  20  30  10  30
JAX  74  93  75  95 /  20  40  20  50
SGJ  75  91  76  93 /  10  30  10  40
GNV  72  93  73  92 /  20  50  30  60
OCF  74  92  74  93 /  30  60  30  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 29, 3:37 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
337 PM EDT Mon Jul 29 2024

FLZ021-220-292015-
Western Hamilton FL-Suwannee FL-
337 PM EDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUWANNEE AND
SOUTHWESTERN HAMILTON COUNTIES THROUGH 415 PM EDT...

At 337 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 7 miles southwest of Suwannee River State Park,
moving east at 30 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Live Oak, Suwannee River State Park, Dowling Park, Mcalpin, Newburn,
and Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
      3035 8319 3038 8319 3039 8317 3041 8318
      3042 8322 3045 8322 3036 8285 3007 8297
      3018 8325 3023 8324 3023 8325 3025 8324
      3025 8325 3026 8325
TIME...MOT...LOC 1937Z 286DEG 26KT 3033 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jul 29, 6:45 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
645 PM EDT Mon Jul 29 2024

GAZ132-133-292315-
Coffee GA-Jeff Davis GA-
645 PM EDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COFFEE AND
SOUTHWESTERN JEFF DAVIS COUNTIES THROUGH 715 PM EDT...

At 644 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Jacksonville, or 12 miles northeast of Fitzgerald,
moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Broxton, Snipesville, and Pridgen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3184 8268 3157 8288 3165 8301 3166 8300
      3178 8300 3179 8298 3178 8292 3179 8290
      3178 8289 3179 8288 3178 8287 3182 8284
      3181 8282 3183 8279 3185 8279 3186 8277
TIME...MOT...LOC 2244Z 293DEG 25KT 3185 8312

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

23
Special weather statement, Jul 29, 7:00 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
700 PM EDT Mon Jul 29 2024

GAZ132>136-151-250-292330-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
700 PM EDT Mon Jul 29 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COFFEE...NORTHERN
PIERCE...NORTH CENTRAL WARE...BACON...NORTHWESTERN WAYNE...
SOUTHEASTERN JEFF DAVIS AND APPLING COUNTIES THROUGH 730 PM EDT...

At 700 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Plant Hatch to near
Snipesville. Movement was south at 30 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Baxley, Hazlehurst, Alma, Graham, Surrency, Nicholls, Odum, Denton,
New Lacy, and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3193 8226 3192 8225 3190 8219 3190 8214
      3191 8213 3189 8214 3189 8212 3190 8211
      3187 8211 3186 8212 3184 8207 3161 8192
      3137 8265 3182 8273 3194 8230 3193 8230
      3194 8229
TIME...MOT...LOC 2300Z 340DEG 26KT 3190 8222 3175 8269

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jul 29, 7:26 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
726 PM EDT Mon Jul 29 2024

GAZ132>136-151-250-300015-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
726 PM EDT Mon Jul 29 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN COFFEE...NORTHERN
PIERCE...NORTH CENTRAL WARE...BACON...WAYNE...JEFF DAVIS AND APPLING
COUNTIES THROUGH 815 PM EDT...

At 726 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Surrency to near Pridgen.
Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jesup, Baxley, Alma, Broxton, Graham, Surrency, Gardi, Nicholls,
Screven, and Odum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3186 8212 3182 8202 3179 8199 3179 8196
      3167 8185 3159 8171 3152 8165 3136 8263
      3172 8300 3178 8300 3178 8287 3182 8281
      3191 8213
TIME...MOT...LOC 2326Z 308DEG 35KT 3184 8214 3176 8287

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23
Special weather statement, Jul 29, 7:55 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
755 PM EDT Mon Jul 29 2024

GAZ132-149-163-250-300045-
Atkinson GA-Clinch GA-Coffee GA-Northern Ware GA-
755 PM EDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COFFEE...ATKINSON...
NORTHWESTERN WARE AND NORTH CENTRAL CLINCH COUNTIES THROUGH 845 PM
EDT...

At 754 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ambrose, moving southeast at 30 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Douglas, Pearson, Broxton, Ambrose, Cogdell, Millwood, and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
      3161 8305 3163 8303 3164 8301 3166 8301
      3166 8300 3171 8299 3133 8252 3109 8279
      3147 8315
TIME...MOT...LOC 2354Z 311DEG 28KT 3160 8302

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:18 PM EDTAreal Flood AdvisoryJAXAppling, Wayne3 hr
Jul 29, 8:26 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee18 min
Jul 29, 8:33 PM EDTSpecial Weather StatementJAXBrantley, Pierce, Wayne42 min
Jul 29, 9:05 PM EDTSpecial Weather StatementJAXBrantley, Glynn, Ware40 min
Jul 29, 9:37 PM EDTSpecial Weather StatementJAXCamden, Charlton38 min
Jul 29, 10:14 PM EDTSpecial Weather StatementJAXCharlton46 min
Jul 30, 5:03 PM EDTSpecial Weather StatementJAXWare42 min
Jul 30, 5:09 PM EDTSpecial Weather StatementJAXClinch51 min
Jul 30, 5:12 PM EDTSpecial Weather StatementJAXEchols48 min
Jul 30, 6:02 PM EDTSpecial Weather StatementJAXEchols28 min
Jul 30, 6:16 PM EDTAreal Flood AdvisoryJAXClinch, Echols119 min
Jul 30, 6:56 PM EDTSpecial Weather StatementJAXAtkinson34 min
Jul 30, 7:35 PM EDTSpecial Weather StatementJAXAtkinson25 min

Nearby

Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.